Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 2 of 2 Posts

·
Registered
Joined
·
12 Posts
Discussion Starter · #1 ·
I was diagnosed with GERD in June 2004 after experiencing stomach pain (a pinching sensation, very unpleasant). I have never experienced heartburn. Although my then dr. was content to diagnose without any testing, because my dad died of stomach cancer at 56 (I'm 35) I pushed her and she relented, ordering an upper GI, which showed all was "normal", "no evidence of reflux". (The test was done after I had been taking Protonix for two months.)All of a sudden, after 6 months on Protonix, I'm getting really bad heartburn. As I write this, I can taste acid in the back of my throat and my breastbone aches. My new doctor has asked me to try Aciphex 2x daily for two weeks to see if it works. (I swear the reflux is worse in the two hours after I take it!) He says he'll order an endoscopy if I'm not feeling better on Aciphex after two weeks.Any thoughts on why I suddenly developed heartburn WHILE taking a proton pump inhibitor?!? I'm freaked out about it, for the aforementioned reason.
 

·
Registered
Joined
·
119 Posts
I experienced the same thing - my symptoms grew worse over time on Protonix. I discussed this with my pharmacist and he recommended trying something different, such as going to the health food store and getting a strong probiotic and digestive enzymes. If you try the Aciphex and are still having trouble, definitely have the endoscopy done to rule out any serious problems. I had to have a second endoscopy done last summer because I had an episode of painful swallowing. Nothing was found other than mild inflammation but at least it ruled a few things out. If you do have the endoscopy, ask the doctor to do a biopsy for eosinophilic esophagitus. This is an allergic inflammation of the esphagus that does not respond to PPIs. I suspect this may be what is wrong with me.
 
1 - 2 of 2 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top